MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; LINER NON-HOODED, HXL FMP, +5 OFFSET, 44MM ID, MP11

ENCORE MEDICAL L.P. FMP HIP; LINER NON-HOODED, HXL FMP, +5 OFFSET, 44MM ID, MP11
Model Number 934-44-264
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 20 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within their expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as an infection.There were no findings during this evaluation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient had infection.Surgeon scheduled irrigation & drainage.Swapped 44+5 liner & +8mm ceramic head with a new 44+5 liner & cobalt chrome 44 head 10.5 sleeve.

Brand Name
FMP HIP
Common Device Name
LINER NON-HOODED, HXL FMP, +5 OFFSET, 44MM ID, MP11
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9075781
Report Number1644408-2019-00892
Device Sequence Number2782255
Product Code LPH
UDI-Device Identifier00888912101264
UDI-Public(01)00888912101264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Model Number934-44-264
Device Catalogue Number934-44-264
Device Lot Number807F1016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR